News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Hypertension

Question: Taking the right dose of hypertension medication


 whodunit - Sun Sep 30, 2007 3:04 am

I am a 56 year old female recently diagnosed as having mild hypertension. My family physician has been monitoring my blood pressure for about 5 months. Most of my readings have ranged from the low 130's and to a high of 156/96. Last month he requested a 24 hour BP monitoring and shared the results with me four days ago. My highest daytime reading was 148/92 and my lowest night time reading was 103/80. There is a history of hypertension, stroke, and heart attack on mother's side. I also have the following medical issues: chronic Immune Thrombocytopenic Purpura, Rheumatoid Arthritis, Acid Reflux, Carpal Tunnel Pain and Hypothyroidism. My current medications are: WinRho, Synthroid, Pantaloc, Relafen, and Gabapentin. Methotrexate was prescribed for the RA, but I could had drug intolerance. Planquinel has been prescribed but I am having problems with it too. I am sensitive to medications; both my Rheumatologist and family physician have to make sure that new meds do not cause my platelet counts to drop.

My physician has prescribed Ramipril for my hypertension: 2.5mg for 7 days, 5mg for 21 days, and 10mg for 7 days. After that I'm to see him for a BP check. I was told that Ramipril has the least side effects of the ACE inhibitors.

I've taken the 2.5mg capsules once daily for 4 days and have been feeling dizzy and extremely tired.
I am concerned about the dosing schedule and wonder if I should be on the lowest dose for a longer period.

This evening I took 2 bp readings, 3 hours apart. The first one was 92/67(I felt very tired) and the second was 110/74 ( I felt a bit more energetic, but perhaps that was due to having a boost of sugar from a dessert.) With these bp readings, do you think it's unwise to move to 5mg in 4 days. I'm planning to call my physician's office on Monday but would sure appreciate your input.

Thank you
 Debbie Miller, RN - Wed Oct 03, 2007 7:11 pm

User avatar I apologize for the delay in answering your question. By now I am confident you have seen your physician. He/she is the most appropriate person to advise you on this and it does sometimes take a while to get the right dosage adjustments. Hopefully by now you are feeling better. Be patient and stay in touch with your doctor about your side effects.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here